Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 284, NWS Shreveport, LA

August 18, 2000Howard County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 18, 2000, 7:55 PM CDT for Howard County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 18, 2000, 7:55 PM CDT (00:55 UTC)
Expired
Aug 18, 2000, 9:00 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Howard County, AR

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
241 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2986 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 190059
SVRSHV
ARC061-190200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT FRI AUG 18 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN ARKANSAS

* UNTIL 900 PM CDT

* AT 753 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHEAST OF
  DIERKS...MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  RURAL NORTHERN HOWARD COUNTY AT 810 PM CDT NEAR ATHENS AND UMPIRE
  AND ALONG HIGHWAY 4 APPROACHING DIERKS AROUND 835 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA 
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN ARKANSAS
UNTIL 900 PM CDT.

LAT...LON 3435 9425 3421 9424 3421 9410 3394 9406
          3378 9395 3377 9384 3417 9383 3418 9393
          3427 9393 3437 9393 3436 9407

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:45 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Aug 18, 2:45 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT FRI AUG 18 2000

DRIER AIR NEAR THE SURFACE HAS MIXED INTO THE MID LEVELS THIS
AFTERNOON...CAUSING THE CU TO DISSIPATE. BEGINNING TO LOOK BLEAK FOR
ANY CONVECTION THIS FAR SOUTH AND WEST...AS THE FRONTAL BOUNDARY HAS
STALLED NORTH OF MCCURTAIN COUNTY. HOWEVER ACTIVITY SOUTHWEST OF
LITTLE ROCK MAY PROVIDE SOME OUTFLOW IN THE NEXT COUPLE OF HOURS
WHICH MAY REACH NORTHEAST PORTIONS OF THE CWA...THUS ADDING
ADDITIONAL BOUNDARIES TO FOCUS CONVECTIVE DEVELOPMENT INTO THE
EVENING HOURS. ANY ACTIVITY WILL BE ISOLATED TO WIDELY
SCATTERED...BUT WILL ALLOW CURRENT FORECAST OF 20 PERCENT TO
CONTINUE FOR THOSE AREAS WHICH ALREADY HAD THE MENTION. BOUNDARY
WILL END UP BY SATURDAY MORNING ACROSS EXTREME NORTH LOUISIANA AND
INTO NORTHEAST TEXAS...SO WILL CONTINUE THE SLIGHT CHANCE FOR
SATURDAY AFTERNOON. BEYOND SATURDAY...BOUNDARY MOVES NORTH AND MORE
HOT WEATHER LOOKS LIKE BEST FORECAST AS LEE TROF RE-ESTABLISHES IN
WEST TEXAS. NGM AND AVN MOS INSIST THERE WILL BE A SMALL TEMP DROP
BUT DO NOT SEE IT HAPPENING WITH UPPER RIDGE WELL ESTABLISHED.
MRF SHOWING LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN THROUGH
NEXT WEEK...SO DO NOT EXPECT MUCH CHANGE IN TEMPERATURE OR PRECIP
PATTERNS...IN OTHER WORDS...HOT AND DRY.

SHV 075/099 074/099 2210
MLU 071/097 072/098 2210
TXK 074/096 072/097 2210
TYR 075/099 075/100 -100
LFK 070/101 070/101 --00

.SHV...NONE.

14

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.